Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 62, NWS Buffalo, NY

June 15, 2020

NWS Buffalo, NY issued this small craft advisory at Jun 15, 2020, 1:09 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2020, 1:09 PM EDT (17:09 UTC)
Expired
Jun 15, 2020, 7:00 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

194 
WHUS71 KBUF 151709
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
109 PM EDT Mon Jun 15 2020

LEZ040-152300-
/O.NEW.KBUF.SC.Y.0062.200615T1709Z-200615T2300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
109 PM EDT Mon Jun 15 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 20 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
330 
WHUS71 KBUF 152048
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
448 PM EDT Mon Jun 15 2020

LEZ040-152300-
/O.CON.KBUF.SC.Y.0062.000000T0000Z-200615T2300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
448 PM EDT Mon Jun 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
674 
WHUS71 KBUF 152311
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
711 PM EDT Mon Jun 15 2020

LEZ040-160015-
/O.EXP.KBUF.SC.Y.0062.000000T0000Z-200615T2300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
711 PM EDT Mon Jun 15 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 10:23 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 15, 10:23 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1023 AM EDT Mon Jun 15 2020

.SYNOPSIS...
Persistent high pressure over the Great Lakes will provide a
long stretch of dry weather, with temperatures warming steadily
through the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A rex block becoming established across the eastern US in the
near term, with a closed low drifting across the southeast
states and a strong ridge building to the west and north of this
closed low. High pressure surface and aloft will support more
dry weather for the eastern Great Lakes through tonight.

Model point soundings suggest some cumulus will develop this
afternoon along and inland of the lake breeze boundaries, but
overall another mostly sunny day is expected.

Temperatures will continue their slow warming trend. Highs will
reach the lower 70s in most areas. Lows tonight will be in the upper
40s to lower 50s in most areas, mid 40s for the Southern Tier
valleys and North Country.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
Sfc high pressure ridge remains nearly stationary over the
region as rex block persists aloft. Scattered mid clouds will
be present on Tuesday with less cloud cover expected after that.
Dry conditions continue regardless. Steady warming trend with
high temps warming from the mid to upper 70s on Tuesday to the
middle 80s by Thursday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Rex block pattern breaks down Friday as the upper low drifts
north toward Mid Atlantic States into more of an open wave. GFS
on its own in holding on to upper low farther west into western
Ohio Valley as late as Friday night. Other models, including
GEFS are preferred at this point and open the wave up more as
have it farther east, even off the Mid Atlantic States by 12z
Saturday. Will see increasing dewpoints and instability by
Friday afternoon, so could see a few showers and thunderstorms
farther inland toward NY/PA border closer to the upper low. On
Saturday, even as the upper low will be well off the east Coast,
could still see a few pop-up showers and thunderstorms during
the afternoon especially inland along lake breeze boundaries as
instability continues to climb.

Better chance for scattered showers and thunderstorms occurs late in
the weekend as strong upper low digging across western Great Lakes
sends a cold front toward the lower Great Lakes region. Instability
will also continue to increase with deeper sw flow sfc and aloft
ahead of the main upper low.

Highs Friday through Sunday will be above normal, with upper 80s to
near 90F for lower elevations, including the lake plains, and in the
lower to middle 80s over the higher terrain. Low temperatures will
mainly be in the 60s.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR will prevail through the TAF period. Some cumulus will develop
this afternoon along and inland of the lake breeze boundaries, with
bases in the 5-7K foot range.

Outlook...
Tuesday through Friday...VFR.

&&

.MARINE...
High pressure will remain in place across the eastern Great Lakes
through the entire week with light winds and negligible waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/TMA
NEAR TERM...Hitchcock/TMA
SHORT TERM...JLA
LONG TERM...JLA
AVIATION...Hitchcock/TMA
MARINE...Hitchcock/TMA
Hazardous weather outlook, Jun 15, 4:01 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
401 AM EDT Mon Jun 15 2020

NYZ001>008-010>014-019>021-085-160815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
401 AM EDT Mon Jun 15 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
401 AM EDT Mon Jun 15 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.